MAUDE Adverse Event Report: Beckman Coulter, Inc. Access Thyroglobulin; System, Test, Thyroglobulin

Beckman Coulter, Inc. Access Thyroglobulin; System, Test, Thyroglobulin
Catalog Number 33860
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the customer reported false positive access thyroglobulin (part number: 33860; lot number: 539320) were generated on their dxi 800 access instrument (part number: a71456; serial number: (b)(6).There was a change to patient management reported for two patients.One patient had false positive results reported outside the laboratory and underwent imaging, including ultrasound and uptake scans.There was no report of further harm to the patient as a result of the change in treatment.Note: as two patients were involved, two medwatch reports will be submitted, one for each patient.The customer elaborated that they had noticed increased positive results and discrepancies with lc-ms, mass spec results.The negativity rate had dropped significantly.The customer stated the questioned results started on (b)(6) 2026 and after retrospective review, the doctor confirmed the two patients which had undergone imaging that they would not have needed otherwise.No other assay or hardware issues were reported in conjunction with this event.Quality controls were passing within the laboratories established means calibration passed on (b)(6) 2026 using reagent lot 539320 and calibrator lot 538937.The customer stated no issues with sample integrity as each sample is manually loaded and integrity is checked on each one.
 
Additional Manufacturer Narrative
A1: the full identifier is (b)(4).A2, a3, a4 and a5: the customer did not provide patient demographics such as age, gender, date of birth, weight, ethnicity or race.H3 and h6: the access thyroglobulin reagent was not returned for evaluation.There were no reports of system issues at the time of the event.No hardware errors or flags were reported in conjunction with the event.Calibration and quality controls were passing at the time of the event.The customer noted that they received a new reagent lot 633238 on 24-june-2026 and the lot to lot comparison have been much lower by 60% on this new lot 633238 and not matching with previous reagent lot 539320.The customer was sent replacement thyroglobulin reagent.The customer has not called for any further assistance and were satisfied with the assistance provided.In conclusion, a cause for this event cannot be determined with the available information.There is no evidence to suggest a reagent malfunction was the cause of this event.

Brand Name
Access Thyroglobulin
Common Device Name
System, Test, Thyroglobulin
Manufacturer (Section D)
Beckman Coulter, Inc.
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50012372
Report Number2122870-2026-00026
Device Sequence Number10579210
Product Code MSW
UDI-Device Identifier15099590227173
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K031269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33860
Device Lot Number539320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown